Silicone-induced Granuloma After Buttock Augmentation

    loading  Checking for direct PDF access through Ovid

Abstract

Summary:

Liquid silicone is inexpensive, minimally antigenic, and likely noncarcinogenic. Its simplicity of use has made it popular as a soft-tissue filler in some parts of the world for patients seeking rapid soft-tissue augmentation of the face, breast, and buttocks. However, multiple reports describe the complications of silicone injections such as cellulitis, abscess, ulceration, and foreign body migration. We present an unusual complication of granulomatous reaction secondary to silicone injection for buttock augmentation, with a literature review of this entity and treatment options. Our patient was a 54-year-old woman who underwent bilateral buttock augmentation in the Dominican Republic using percutaneous injection of liquid silicone. She presented to our facility 1 year after this procedure with pain and inflammation of both buttocks. She was diagnosed with multiple silicone granulomas. Her symptoms completely resolved with a 3-week course of minocycline. Granulomatous reactions to silicone may occur months to years after the silicone injection. The incidence of such complications may be increased when nonmedical-grade silicone is used, and hence, when these procedures are performed in developing countries. Tetracycline antibiotics, especially minocycline, may be used to achieve sustained remission.

Related Topics

    loading  Loading Related Articles